MAUDE Adverse Event Report: MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number SPL12510X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The physician intended to use a sprinter legend balloon catheter to treat a moderately tortuous, severely calcified lesion with 95% stenosis in the mid lad.There was no damage noted to packaging and no issues noted when removing the device from the hoop/tray.The device was not inspected and negative prep was performed with no issues.The lesion was not pre-dilated.Resistance was not encountered when advancing the device and excessive force was not used during delivery.There were no abnormalities in anatomy.It is reported that a balloon burst or leak occurred on the first inflation after 12 atm of pressure had been applied.The balloon burst while being expanded in the patient with heavy calcium.The device was being used to pre-dilate the lesion.The device was not moved or re-positioned prior to the burst.The device was replaced by another manufacturers product.No patient injury is reported.
 
Additional Manufacturer Narrative
The physician thought that a pin hole occurred while he was inflating in a heavy calcified lesion.There was a gradual drop in pressure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SPRINTER LEGEND RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key7002961
Report Number9612164-2017-01542
Device Sequence Number10892416
Product Code LOX
UDI-Device Identifier00643169271753
UDI-Public00643169271753
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K103095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2020
Device Catalogue NumberSPL12510X
Device Lot Number212917792
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer11/03/2017
12/20/2017
Initial Report FDA Received Date11/06/2017
Supplement Report FDA Received Date12/01/2017
01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1